66958members
353353posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Feel like I'm slipping

7 REPLIES 7
Highlighted
Member

Re: Feel like I'm slipping

Hi Imac, I'm just starting capecitabine and looking around for dosing info, I saw your post. Did you go on your holiday? Was it on Star Clippers? We've done 6 of theirs, all crammed in between first chemo and now. Without the cancer, I wouldn't have gone on so many trips, but now my lifetime isn't going to be what it was, we thought we'd better spend the inheritance!
Highlighted
Member

Re: Feel like I'm slipping

Thank you x

Highlighted
Member

Re: Feel like I'm slipping

Thank you for your kind words x

Highlighted
Member

Re: Feel like I'm slipping

Hi Nikki08

Thank you so much, it really helped to read your post. I am delaying chemo and going sailing! This health news has affected my fitness regime both mentally and physically, but hoping to still enjoy the trip. I've got my head around the fact I now have limited time, I thought I was invincible!

imac55. xxx

 

 

Highlighted
Community Champion

Re: Feel like I'm slipping

Hi imac55

I remember your log in name from when you first started posting!

I also remember how I felt when after nearly 5 years on hormonal treatment for my bone mets a CT scan showed I now had liver mets. It was at a point in my treatment (anastrozole) where my oncologist was even questioning that I had bone mets as they had not changed for so long and were tiny, he thought it was possible it was another degenerative bone disease. Hmmm, wishful thinking for us both. I was definitely in the mindset that I had beaten this thing as life was pretty normal and had been for such a long time after my initial treatment for secondaries. It really threw me into mild depression to be honest (I also had to cope with knowing that I couldn’t start the treatment I should have had as my heart failure was too bad, but that’s another story). However I did start on Capecitabine and that does often appear to be the next step from a hormonal treatment for us longer term SBC ladies. I got 18 months of this treatment and that can be longer as has already been said. Once I could see it was working, from Ct scans etc, it gave me faith in the treatment and also adjusted my view to the fact that my disease would progress at some point. Having had years of ‘stable’ and ‘no change’ it was such a shock when you hear it’s not! I have carried on doing exactly what I would have been doing, although did have to give up the new job I’d started as it involved visits to hospitals etc which I was worried about my immune system being compromised. I have continued to travel, have fun, enjoy life and I don’t feel that it has held me back and made me more dependent on any one although I am also aware that things can change. The fact you have had a similar length of time on hormonal treatment as I had seems to point to your mets being slow growing ie not aggressive, like mine are, so hopefully you will get long periods of stability on whatever treatment you are one. I have tended to alternate between hormone treatments and chemo over the past 11 years which is what my oncology team have settled on so it’s not all been about long visits to the hospital. I’d say grab your chance at this sailing experience, it will help you adjust to a change in treatment and come back with hopefully a positive way of facing what is the next change in treatment. I’d say you wouldn’t necessarily stop Denosumab , I haven’t at any point of any organ progression, so you’ll probably still have that. Once you are on a regime that involves a hospital or oncology visit every 3 weeks eg Capecitabine to pick up your tablets you may find your Denosumab routine changes to fit in with that ie every 6 weeks instead of 4, or even less than that as a lot of us now seem to be on longer gaps between injections.

Enjoy the sailing, how fantastic 😊

Nicky x

Highlighted
Member

Re: Feel like I'm slipping

Hi,

I would say definitely have the Denosumab and probably stop the Exemestane. It will clear out of your system ready for the new treatment.

Just a thought but as you are only just starting your second line of treatment, NICE have now approved Abemaciclib ( Verzinio) which is a CDK 4/6 inhibitor ( basically stops cancer cells multiplying) and this is given with Faslodex. Abemaciclib is a tablet twice a day ( it’s not chemo) and Faslodex is a hormone injection in each buttock once every 4 weeks. I’m now on this treatment. I too responded well to Exemestane ( 3 and half years). So given you responded well to a hormonal I would be interested in this before chemo. Worth asking about anyway.

your holiday sounds wonderful... enjoy x

Highlighted
Member

Re: Feel like I'm slipping

I would clarify with your Onc whether to continue with exemestane etc or have a break. You have done brilliantly to be only on a hormonal for 4 years! There are lots more options for you and Capecitabine is not a bad one, I got 2 1/2 years out of it and felt pretty well.

I know what a shock it is to have progression after being in a cosy rut! I was 3 years on my clinical trial, had booked a holiday to Sardinia when...wallop...a liver met and some increasing skin mets, suddenly I was off the trial, onto another after passing all the screening and Consultant said best to cancel our holiday, the trial is quite rigid about attendance. Gutted!

Your holiday sounds so exciting, go for it! Your team is obviously happy about it. Best of luck x

Highlighted
Member

Feel like I'm slipping

Primary bc I have 2006, mets diag 2015, lung and pelvis. Exemestane and denosumab for 4 yrs, great results, massive shrinkage, then suddenly, lung tumour has doubled in size, tumour markers raised.

 

So, advised to take Capecitabine until it stops working, then onto more heavy duty stuff. So I feel like I've had a charmed 4 yrs, and now I'm slipping towards the precipice of ill health and dependency. I'm gutted.

 

I'm booked onto a holiday of a lifetime, sailing a tall ship, in 3 wks. Oncologist said I can start Capecitabine on my return, mid August or have one dose pre trip. I opted for 1 dose, but now decided I may not ever be fit enough to do this again, and I don't want

Diarrhoea on board ship, so starting Aug 22nd.

 

Should I be having my denosumab as normal every 4weeks until I go, and continue on exemestane also till chemo starts? I'm a bit confused about this.

Sorry very long text. 

 

imac